Jump to content
CrazyBoards.org

Dont know what's going on


Recommended Posts

I have been suffering with recurrent depression for a couple of months now. Days are HORRIBLE, but I have some how been able to get through work each day. By evening, I feel a bit better and am able to relax and eat a bit. Basically, all I do is obscess over how miserable I am. Today I went to a barbeque and actually enjoyed myself. I wasnt 100%, but did ok. Now I'm back home and in the pits again.The worst problem I have is a fear of taking meds. Started Buprion last Sun, quit after one dose. On Tues, stared Viibryd but freaked out and quit after one dose. I am terrified of side effects-not minor stuff like nausea, but the biggies, like suicidal tendencies and just going crazy in general. I was on Paxil for 12 years, and it worked pretty well, but it made me a bit apathetic. I should mention I have never been suicidal, but I'm terrified of that happening. I am seeing a t-doc and working on this fear. The only med I am willing to take is Paxil, so if there's no improvement soon, I guess that's what I'll do. My question now is this: I'm kind of freaked out that I actually feel "ok" some of the time. This never happened to me before. My last episodes of depression were pretty much constant, all-out anxiety without remission until the Paxil kicked in. Now, I'm pretty miserable about 90% of the time and feel Just "OK" the rest. I also sleep pretty well. So, this is an atypical depression for me. I guess I am looking for reassurance that this is within the "normal" limits of depression. I hope this makes sense, I'm having trouble expressing what I mean.

Link to comment
Share on other sites

Yes, what you describe is pretty typical for depression. I'm not clear on why you fear meds other than Paxil. Meds will not make you crazy. Yes, sometimes AD's can cause suicidal ideation, but I think that you're smart enough to recognize if that starts to happen. I don't know much about Viibryd, but Wellbutrin is a rather benign med except that it can cause anxiety to worsen. There really isn't anything to fear in trying different meds. But if Paxil helps, that is good.

Link to comment
Share on other sites

Some of what you're describing sounds more like anxiety than depression. Nonetheless, if you are struggling day to day, it's some form of MI and needs to be treated.

What does your pdoc say? Does he or she know that you only took the Bupropion one day? I've been on it for 4 or 5 (or maybe 6) years---can't remember---and it has absolutely no side effects for me. It's quite possible to find the right med to make your life more bearable, but it won't happen if you don't give them a serious trial.

Sounds like you need to talk this out with a therapist, or your pdoc, or both.

olga

Link to comment
Share on other sites

JT, you made me feel alot better, thanks! This med thing is a big part of my crazy. I'm terrified I will have that one-in-ten billion reaction that will kill me. THAT'S the kind of lotto I would win, says my crazy brain. I know it's ridiculous, but unfortunately, that's how I roll!

Link to comment
Share on other sites

I've been struggling with the same thing for many years, shellbell, and it has really hindered me getting well. You're just going to have to press on and take the meds anyway. It's not healthy. It will only get worse the more you perpetuate it, and you'll lose valuable time in your life where you could be feeling good. You need to start trying out the different meds you are prescribed. For the most part, the scary side effects are rare and, if caught in time, not a huge deal. The increased suicidality with ADs is why you have a therapist, a psychiatrist, and psych ERs that you can call.

My psychiatrist has taken to letting me increase my benzos when I start new meds. It helps.

Link to comment
Share on other sites

You guys should see me when I have to take an antibiotic. It's a fu@#ing crisis! I gulp it, dial 91 and keep my finger on that last 1 while I wait for the anaphylactic shock to hit.....and I've never been allergic to ANYTHING. I once had a panic attack while eating peanuts.....guess who has never eaten peanuts again? Sigh.......it sucks to be me. I plan to work hard on this in therapy. Thank you all for caring-it means so much.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...